Emergency Pill

Emergency pills are used to prevent pregnancy by women who have had unprotected sexual intercourse or women whose birth control method has failed. It contains Levonorgestrel or Ulipristal acetate.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What to do if you vomit after taking a birth control pill?

Query: Hello doctor,I am on regular birth control pills and was taking these as usual. I took the seven inactive pills and began taking the active pills. I took it for three nights as per schedule but forgot to take it on the fourth. And I had sex on the same night, with a condom, but there may have been ...  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. How are you doing? You are absolutely safe and there is no chance of pregnancy. Let me explain. Birth control pills act by creating a continuous constant hormonal level. They prevent the normal hormonal fluctuations. So, ovulation will not occur. Only if you miss tw...  Read Full »

Can vitamin C induce periods?

Query: Hello doctor, I am a 24 year old female. I am approximately 95 kg weight. I am in need of emergency contraception due to failed birth control. I will be ovulating tomorrow, so I am at a high risk of unwanted pregnancy. I obtained and took a 1.5 mg dose of Levonorgestrel (Plan B pill); however I have...  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Strictly speaking, vitamin C rarely can do so as evidenced in the history of medicine. These are myths and not true reality. As you are 95 kg, there is a very rare chance of failure of emergency contraceptive pills in this weight. Otherwise, do another option. You can ...  Read Full »

How to take Plan B if you are allergic to Levonorgestrel?

Query: Hello doctor, I am a 20 year old female, who weighs 140 lbs and 5.6 feet tall. I am allergic to Levonorgestrel, and I want to take Plan B. What will happen if I do take it? I developed a rash in high school after using pure Progesterone cream.  Read Full »


Dr. Naval Mendiratta

Rheumatologist

Answer: Hello, Welcome to icliniq.com. Well, with drugs it is always hard to say which one will cause allergy and when. One can never predict. Since you already had an allergic reaction to pure Progesterone cream, it is a tough call. But the creams usually have a lot of ingredients apart from the drug to k...  Read Full »

Please suggest pills to stop bleeding after an I-pill.

Query: Hello doctor, I had got my periods last week, which was a normal menstrual cycle. Suddenly, yesterday night (a week later) I woke up to a very heavy vaginal bleeding while last night I slept without any such problem. Last week I also had an i-pill. Please guide me to what exactly it is?  Read Full »


Dr. Dattaprasad Inamdar Balasaheb Inamdar

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. The bleeding could be due to withdrawal effect caused by i-pill. But it should not be heavy and continuous. If there is heavy bleeding and if it continues for more than 2-3 days/more than your normal menstrual bleeding, please visit a gynaecologist for examination to rul...  Read Full »

What are the chances of yeast infection after taking Plan B?

Query: Hello doctor, Can a morning-after pill cause a yeast infection? I took it two days ago and today I began to have an irritation and itch in my vagina. I bought a cream to help it, but I just want to know what could have happened that could have caused this?  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hello, Welcome to icliniq.com. There are two possibilities in your case scenario: Morning-after pill-induced vaginal dryness and irritation. As this is a hormone, it can cause these symptoms. But these symptoms are transient and should disappear within a week. Sexually transmitted candida infection ...  Read Full »

I took two emergency pill within a week. Is this causing delay in periods?

Query: Hi doctor, I had unprotected intercourse with my fiance and he ejaculated inside me 20 days back and within 24 hours I took a pill. After a week, we again had unprotected intercourse and he ejaculated inside me and again I took a pill within 24 hours. I have not got my periods yet. Could you sugges...  Read Full »


Dr. Nadia Khan

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Unwanted 72 has a side effect of messing up periods and since you have taken it twice so probably your periods are delayed due to this reason. I would suggest doing a pregnancy test to be sure and if you vomited the next day, then it had not affected the efficacy of th...  Read Full »

What are the side effects of Unwanted-72 pill?

Query: Hello doctor, I want to know about the Unwanted-72 pill. Does it have any side effects? I had unprotected sex with my fiance for the first time and I am confused about what to do. I want to know if this pill is safe.  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Unwanted 72 contains hormone in high load which helps to prevent pregnancy. You need to take this pill as early as possible and preferably within 72 hours of unprotected sex. Yes, there are some side effects which are temporary. It can cause spotting, bre...  Read Full »

After taking ECP, I am bleeding. Am I pregnant?

Query: Hi doctor, I had my periods on the 15th of last month, and I had sex on 25th. I took emergency contraceptive pills on the 26th. I am bleeding today. Am I pregnant?  Read Full »


Dr. Kamalpreet Kaur Nagpal

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. No, you are not pregnant. You had your emergency contraceptive pills on the 26th, so this bleeding must be withdrawal bleeding due to that drug. But if bleeding does not settle, get one ultrasound scan done and rest assured.  Read Full »

Should I take an emergency pill if I only had foreplay?

Query: Hello doctor, I had foreplay with my partner yesterday. We both were having some fun. He actually inserted a finger into my vagina though not deep. He was not sure if he had touched his precum or not. Also, his penis touched my vagina two to three times though he never inserted. Should I take an I-p...  Read Full »


Dr. Ashaq Hussain Parrey

General Medicine Physician, Internal Medicine Physician, Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your post. It is highly unlikely that the insertion of the finger can result in pregnancy even if it was contaminated with precum because precum does not contain sperm. So, I do not think you need to take an emergency contraceptive pill. For more inform...  Read Full »

Is period change normal after an I-pill?

Query: Hello doctor, I had unprotected sex with my fiancee twice this month. She took one I-pill the first time and another I-pill just before she was going to have her periods. Now, she has her periods. But, she did not bleed on the first day. On the second day, there was normal colored blood, but the qua...  Read Full »


Dr. Bharat Udey

Geriatrician, Psychiatrist, Sexologist, Sleep Medicine Physician

Answer: Hello, Welcome to icliniq.com. It is normal to have some bright red bleeding after taking too many I-pills. Usually, I-pill should be taken within 24 to 72 hours of unprotected coitus. That will prevent any conception by preventing the ovulation. So, if there is no ovulation, there will be no uterin...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.